EconPapers    
Economics at your fingertips  
 

Normality and Abnormality in the Calculus of Variations

Gilbert A. Bliss

A chapter in Traces and Emergence of Nonlinear Programming, 2014, pp 99-110 from Springer

Abstract: Abstract Within the past few years a number of papers concerning the problem of Bolza in the calculus of variations have been published which make it possible to carry through the theory of this problem with much simplified assumptions concerning what is called the normality of the minimizing arc. I refer especially to papers by Graves [8],† Hestenes [11, 14, 16], Reid [15], and Morse [13]. These papers and others are also important because they bring the theory of problems of the calculus of variations with variable end points to a stage comparable with that already attained for the more special case in which the end points are fixed.

Keywords: Explicit Assumption; Multiplier Rule; Restricted System; Abnormal Point; Strengthened Condition (search for similar items in EconPapers)
Date: 2014
References: Add references at CitEc
Citations:

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:sprchp:978-3-0348-0439-4_5

Ordering information: This item can be ordered from
http://www.springer.com/9783034804394

DOI: 10.1007/978-3-0348-0439-4_5

Access Statistics for this chapter

More chapters in Springer Books from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-11-30
Handle: RePEc:spr:sprchp:978-3-0348-0439-4_5